Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

September 6, 2021Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Sep 6, 2021, 3:01 PM CDT for Guadalupe County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2021, 3:01 PM CDT (20:01 UTC)
Expired
Sep 6, 2021, 3:45 PM CDT
In force
44 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.00 in
Wind
40

County Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 13 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1100 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WWUS84 KEWX 062001
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
301 PM CDT Mon Sep 6 2021
 
TXZ191-205>207-062045-
Guadalupe TX-Comal TX-Bexar TX-Hays TX-
301 PM CDT Mon Sep 6 2021

...Strong thunderstorms will impact portions of south central Hays,
Guadalupe, northeastern Bexar and southeastern Comal Counties through
345 PM CDT...

At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of New Braunfels to near
Geronimo. Movement was south at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
San Antonio, New Braunfels, San Marcos, Schertz, Seguin, Cibolo,
Universal City, Live Oak, Selma, Randolph AFB, Canyon Lake Dam,
Canyon Lake, Garden Ridge, McQueeney, Marion, Kingsbury, Santa Clara,
New Berlin, Staples and Zuehl.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2940 9782 2938 9784 2938 9787 2956 9839
      2989 9819 2981 9784 2980 9784 2979 9783
      2978 9783 2979 9782 2977 9780
TIME...MOT...LOC 2001Z 009DEG 15KT 2976 9819 2967 9793 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

BRADY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 6, 2:03 PM CDT, 58 minutes earlier.

Area forecast discussion, Sep 6, 2:03 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
203 PM CDT Mon Sep 6 2021

.SHORT TERM (Tonight through Tuesday Night)...

A weak frontal boundary has stalled across our CWA from northern Lee
County to northern Kinney County. Winds north of the boundary are
light from the northeast while south of it they are light from the
southwest. Isolated convection has developed across the northern
half of the CWA. This activity will continue through the afternoon
and early evening. The morning sounding from DRT has PW of 1.37
inches which is sufficient for locally heavy downpours. Forecast
soundings also suggest a chance for gusty winds possibly up to 50
mph. While the boundary helped get convection started it should die
off with the loss of heating this evening. The overnight period will
be dry and continued warm. Low temperatures will be above normal.
The front will dissipate over our region Tuesday. The low level flow
will be light and variable over the CWA and models show a slight
chance for showers and thunderstorms over the northwest during the
afternoon. After sunset rain chances will end leading to another
warm, dry night.

&&

.LONG TERM (Wednesday through Monday)...

The forecast H5 pattern for the middle to latter portion of the week
will consist of a broad ridge centered near the Four Corners region
that will extend into Texas and troughing across the Great Lakes
with weak PV anomalies extending to the Gulf Coast. A "cold" front
may again approach the region on Thursday, but with dry air in place
and no upper forcing it will bring little more than a brief wind
shift and a temperature decrease of only 1-3 degrees if it's even
able to reach south-central TX. The ridge will move eastward and
begin to flatten into this weekend, and high pressure will control
our weather locally for the foreseeable future. This will mean dry,
warm conditions at least through Saturday.

On Sunday, onshore flow will become re-established and the increase
in moisture could mean some sea-breeze showers and storms in the
afternoon, primarily for the Coastal Plains. This pattern will
likely continue into early next week. We'll also be keeping eyes on
the tropics, as global model guidance continues to suggest another
system may spin up in the western Gulf of Mexico late Sunday or
Monday. Details on strength and track of any potential development
are impossible to nail down at this time, but WPC has outlooked the
Coastal Bend just southeast of our CWA on the day 3-7 hazards map
for the potential of locally heavy rain on Monday. NBM is pointing
towards cooler daytime highs Monday and Tuesday, however confidence
is low at this time given the uncertainty surrounding any tropical
development, so I've opted to bump these values up 1-3 degrees for
now.

&&

.PREV DISCUSSION... /ISSUED 1235 PM CDT Mon Sep 6 2021/

AVIATION...
There is a weak frontal boundary across the region. North of the
boundary winds are light out of the northeast while south of it they
are light from the southwest. So far there hasn't been any convection
near the terminals. All airports are VFR and will stay that way
through the afternoon and evening. There is a slight chance for
showers and thunderstorms this afternoon in Austin and San Antonio
with better chances in San Antonio. The main impact from storms will
be lower visibility. We expect the winds will shift to the northeast
in the San Antonio area later this afternoon, but will stay less than
10 kts. All terminals will be VFR overnight and Tuesday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  97  72  98  73 /  10  -    0  -    0
Austin Bergstrom Intl Airport  72  96  70  98  71 /  20   0   0  -    0
New Braunfels Muni Airport     72  97  70  98  71 /  20  -    0   0   0
Burnet Muni Airport            72  94  70  96  71 /  -   -    0  -    0
Del Rio Intl Airport           76  99  75  99  74 /  10  10  -   -   -
Georgetown Muni Airport        72  96  70  97  71 /  -   -    0  -    0
Hondo Muni Airport             74  96  72  97  71 /  20  10  -    0   0
San Marcos Muni Airport        72  97  70  98  71 /  10  -    0   0   0
La Grange - Fayette Regional   74  97  72  98  72 /  -   -    0  -    0
San Antonio Intl Airport       75  96  74  97  74 /  20  10   0  -    0
Stinson Muni Airport           76  97  75  99  74 /  20  -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...05
Long-Term...KCW
Decision Support...Brady
Hazardous weather outlook, Sep 6, 4:02 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
402 AM CDT Mon Sep 6 2021

TXZ171>173-183>194-202>209-217>225-228-070915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
402 AM CDT Mon Sep 6 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Isolated to scattered showers and thunderstorms are expected
Monday afternoon into evening. The stronger storms could produce
locally heavy downpours and wind gusts to 50 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Sep 6, 2:32 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
232 PM CDT Mon Sep 6 2021

TXZ191-206-207-062000-
Guadalupe TX-Comal TX-Hays TX-
232 PM CDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of central Guadalupe
and east central Comal Counties through 300 PM CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over
Zorn, or 7 miles south of San Marcos, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Braunfels, San Marcos, Seguin, McQueeney, Kingsbury, Staples,
Geronimo, Zorn, Hunter, Freiheit, Redwood and New Braunfels Regional
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2954 9779 2963 9814 2984 9802 2982 9784
      2980 9784 2979 9783 2978 9783 2979 9782
      2979 9781 2978 9782 2978 9781
TIME...MOT...LOC 1932Z 001DEG 9KT 2976 9793

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KCW
Special weather statement, Sep 6, 3:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
301 PM CDT Mon Sep 6 2021

TXZ191-205>207-062045-
Guadalupe TX-Comal TX-Bexar TX-Hays TX-
301 PM CDT Mon Sep 6 2021

...Strong thunderstorms will impact portions of south central Hays,
Guadalupe, northeastern Bexar and southeastern Comal Counties through
345 PM CDT...

At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of New Braunfels to near
Geronimo. Movement was south at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
San Antonio, New Braunfels, San Marcos, Schertz, Seguin, Cibolo,
Universal City, Live Oak, Selma, Randolph AFB, Canyon Lake Dam,
Canyon Lake, Garden Ridge, McQueeney, Marion, Kingsbury, Santa Clara,
New Berlin, Staples and Zuehl.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2940 9782 2938 9784 2938 9787 2956 9839
      2989 9819 2981 9784 2980 9784 2979 9783
      2978 9783 2979 9782 2977 9780
TIME...MOT...LOC 2001Z 009DEG 15KT 2976 9819 2967 9793

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BRADY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:21 PM CDTAreal Flood AdvisoryEWXWilliamson2 hr
Sep 6, 2:32 PM CDTSpecial Weather StatementEWXGuadalupe28 min
Sep 6, 3:03 PM CDTSpecial Weather StatementEWXBastrop42 min
Sep 6, 3:45 PM CDTSpecial Weather StatementEWXCaldwell, Fayette, Hays, Travis45 min
Sep 6, 3:47 PM CDTSpecial Weather StatementEWXBexar, Guadalupe43 min
Sep 6, 3:50 PM CDTSpecial Weather StatementEWXKendall55 min
Sep 6, 4:17 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays58 min
Sep 6, 4:24 PM CDTSpecial Weather StatementEWXKendall51 min
Sep 6, 4:35 PM CDTSpecial Weather StatementEWXBandera, Edwards, Kinney, Medina, Real, Uvalde55 min
Sep 6, 4:39 PM CDTSpecial Weather StatementEWXBexar66 min
Sep 6, 4:51 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Comal, Kendall, Kerr, Medina3 hr
Sep 6, 5:02 PM CDTSpecial Weather StatementEWXHays58 min
Sep 6, 5:06 PM CDTSpecial Weather StatementEWXGonzales, Lavaca54 min
Sep 6, 5:19 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
Sep 6, 5:35 PM CDTSpecial Weather StatementEWXBlanco40 min
Sep 6, 6:19 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.